MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. FREEDOM SPINAL CORD STIMULATOR

STIMWAVE TECHNOLOGIES INC. FREEDOM SPINAL CORD STIMULATOR
Model Number FR8A-RCV-A0, FR8A-RCV-B0
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Immediately following notification, stimwave quality reviewed events preceding the issue.The patient had a trial procedure performed on (b)(6) 2016, in which one (1) freedom-8a receiver stimulator (fr8a-rcv-a0) and one (1) spare lead (fr8a-spr-b0) were implanted bilaterally at the t8-t9 vertebral level.The procedure was completed without complications.On (b)(6) 2016, the patient returned to the implanting clinician's office to remove the devices since the trial had concluded.The implanting clinician noticed the proximal end of the devices was no longer visible.The patient had imaging tests performed.The images demonstrated the devices had migrated into the cervical epidural space.The patient was transferred to another hospital to the emergency room for treatment.The patient had a laminectomy performed on (b)(6) 2016 to remove the devices.Following the laminectomy procedure, the patient visited the hospital once again on (b)(6) 2016, due to reports lower back pain.The patient was evaluated and magnetic resonance imaging (mri) was performed.The images showed the patient was experiencing spinal stenosis due to the laminectomy procedure.No further complications related to the device was reported following this visit to the hospital.There was not enough information to identify a root cause for the reported issue.Stimwave is aware the event is a known adverse event.Trial migration is known adverse event of spinal cord stimulation and the freedom scs system and is detailed in stimwave's risk management file as well as applicable instruction for use and patient-facing labeling.Stimwave's global migration rate is <0.5%.The root cause of the complaint is not attributed to device failure, the inability of the device to meet performance or safety specifications, or nonconformance to physical or functional device specifications.It is possible there were external factors that contributed to the issue such as patient compliance and implanting technique.Corrective action is not required to remedy the root cause of the complaint.The device did not fail to meet performance or safety specifications.Stimwave has confirmed that the issue is a known adverse event, mitigated as far as possible, and documented in the stimwave risk management file.Stimwave confirmed that the product did not fail to meet performance and safety specifications.Stimwave confirmed that the implant procedure details steps to mitigate migration, and that the product did not fail to meet performance and safety specifications.Stimwave has informed all parties that the product was not the source issue.In compliance with medical device reporting requirements and responsibilities, stimwave quality and its chief medical officer have determined that this issue is considered reportable, as the event resulted led to a serious injury.This event has been reported to the united states food and drug administration (fda) on november 21, 2019.
 
Event or Problem Description
Stimwave quality has investigated the details regarding a complaint resulting from a device migration reported to stimwave on april 4, 2017.

Brand Name
FREEDOM SPINAL CORD STIMULATOR
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
MDR Report Key9356094
Report Number3010676138-2019-00052
Device Sequence Number2648397
Product Code GZB
UDI-Device Identifier00859619004875
UDI-Public(01)00859619004875(17)180701(01)00859619004882(17)180701(21)STF1000605-17
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162161
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2018
Device Model NumberFR8A-RCV-A0, FR8A-RCV-B0
Device Catalogue NumberS8R-1A US
Device Lot NumberSWL160705A, SWL160705B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2017
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;